American Journal of Modeling and Optimization
ISSN (Print): 2333-1143 ISSN (Online): 2333-1267 Website: http://www.sciepub.com/journal/ajmo Editor-in-chief: Dr Anil Kumar Gupta
Open Access
Journal Browser
Go
American Journal of Modeling and Optimization. 2014, 2(3), 77-83
DOI: 10.12691/ajmo-2-3-3
Open AccessReview Article

Progressive Review and Analytical Approach for Optimal Solution of Stochastic Transportation Problems (STP) Involving Multi-Choice Cost

Vishwa Nath Maurya1, 2, , Ram Bilas Misra3, Chandra K. Jaggi4 and Avadhesh Kumar Maurya5

1Department of Mathematics & Statistics, School of Science & Technology, The University of Fiji, Fiji Islands

2Vision Institute of Technology, U.P. Technical University, India

3SUNY, Korea & Ex Vice-Chancellor, Avadh University, India

4Department of Operations Research, University of Delhi, India

5Department of Electronics & Communication Engineering Lucknow Institute of Technology, U.P. Technical University, India

Pub. Date: September 08, 2014

Cite this paper:
Vishwa Nath Maurya, Ram Bilas Misra, Chandra K. Jaggi and Avadhesh Kumar Maurya. Progressive Review and Analytical Approach for Optimal Solution of Stochastic Transportation Problems (STP) Involving Multi-Choice Cost. American Journal of Modeling and Optimization. 2014; 2(3):77-83. doi: 10.12691/ajmo-2-3-3

Abstract

In this paper some general transportation models have been discussed and particularly a multi-choice cost stochastic transportation problem (STP) has been reviewed in the light of progressive research works of previous noteworthy researchers. In addition, an analytical approach for the optimal solution (OS) of the proposed stochastic transportation problem has been demonstrated. The analytical method proposed by us is not only heuristic but also a generalization in threefold. We remark here that some unnecessary complications involved previously have been removed in our proposed method. Finally, by way of demonstrating a numerical illustration some significant conclusive observations have also been drawn in order to highlight the threefold feature.

Keywords:
deterministic transportation problem (DTP) stochastic transportation problem (STP) multi-choice cost linear programming problem (LPP) mixed-integer programming problem (MIPP) initial basic feasible solution (IBFS) optimal solution (OS)

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Arsham H. and Khan A.B., A simplex-type algorithm for general transportation problems; An alternative to stepping-stone. Journal of Operational Research Society, Vol. 40(6), 1989, pp. 581-590.
 
[2]  Arsham H., Post optimality analyses of the transportation problem, Journal of the Operational Research Society, Vol. 43, 1992, pp. 121–139.
 
[3]  Balinski M.L. and Gomory R.E., A mutual primal-dual simplex method, Recent Advances in Mathematical Programming (Graves and Wolfe, eds.), McGraw- Hill, New York, 1963.
 
[4]  Beale E.M.L., An algorithm for solving the transportation problem when the shipping cost over each route is convex, Naval Research Logistics Quarterly, Vol. 6, 1959, pp. 43-56.
 
[5]  Charnes A. and Cooper W.W., The stepping-stone method for explaining linear programming: Calculation in transportation problems, Management Science, Vol. 1(1), 1954, pp. 49-69
 
[6]  Charnes A., Cooper W.W. and Henderson A., An Introduction to Linear Programming, Wiley, New York, 1953.
 
[7]  Cortez R.T., Stable Convex Parametric Programming and Applications, Ph. D. Thesis, McGill University, Montreal (Canada), 2000.
 
[8]  Dantzig G.B., Ford L.R. and Fulkerson D.R., A primal-dual algorithm for linear programs, in Linear Inequalities and Related Systems (Kuhn and Tucker, eds.), Annals of Mathematics Study, No. 38, Princeton University Press, Princeton, 1956.
 
[9]  Dantzig G.B., Linear Programming and Extensions, Princeton University Press, Princeton, N J, 1963.
 
[10]  Flood Merrill M., The travelling salesman problem, Operations Research, Vol. 4, 1956, pp. 61-75.
 
[11]  Ford L.R. and Fulkerson D.R., A simple algorithm for finding maximal network flows and an application to the Hitchcock problem, Canadian Journal of Mathematics, Vol. 9, 1957, pp. 210-218.
 
[12]  Fulkerson D.R., An out-of-kilter method for minimal cost flow problems, Journal of the Society for Industrial and Applied Mathematics, Vol. 9, 1961, pp. 18-27.
 
[13]  Garvin W.W., Introduction to Linear Programming, Mc-.Graw-hill New York. Hitchcock FL, 1941.
 
[14]  Garvin W.W., The distribution of a product from several sources to Numerous localities, Journal Of Mathematical Physics, Vol. 20, 1960, pp. 224-230
 
[15]  Gass S., Linear Programming Mc-Graw-Hill New York, 1964
 
[16]  Gleyzal A., An algorithm for solving the transportation problem, Journal of Research of the National Bureau of Standards, Vol. 54 (4), 1955, pp. 213-216
 
[17]  Goyal S.K., Improving VAM for unbalanced transportation problem, Journal of Operational Research Society, Vol. 35(12), 1984, pp.1113-1114
 
[18]  Grobatenko N.G. and Suvorov B.P., Model for short-time planning of production and transportation of petroleum industry, B.P. Suvorov (Editor), Mathematical Methods and Models in Petroleum Industry Planning, Nauka, Moscow (In Russian), 1967
 
[19]  Henderson A. and Schlaifer R., Mathematical programming: Better information for better decision-making, Harvard Business Review, Vol. 32, 1954, pp. 73-100.
 
[20]  Hitchcock F.L., The distribution of a product from several sources to numerous localities, Journal of Mathematical Physics, Vol. 20, 2006, pp. 224-230
 
[21]  Hunjet D., Milinović M., Neralić L. and Szirovicza L., Production-transportation problem and its extensions, K. Šorić, T. Hunjak and R. Scitovski (Eds.), Proceedings of the 9th International Conference on Operational Research, Croatian Operational Research Society and Department of Mathematics, University of Osijek, Osijek, 2003, pp. 73-81
 
[22]  Ivshin Yu. F., Production-transportation model of refinery group, Control and Economy of Material-Technical Supply, No. 2, Moscow, (In Russian), 1972
 
[23]  Kirca and Stair, A heuristic for obtaining an initial solution for the transportation problem, Journal of operational Research Society, Vol. 41(9) 1990, pp. 865-867
 
[24]  Koopmans T.C., Optimum utilization of the transportation system, Proceeding of the International Statistical Conference, Washington D.C., 1947
 
[25]  Koopmans T.C., Optimum utilization of transportation system, Econometrica, Supplement, Vol. 17, 1949.
 
[26]  Kuhn H.W., The Hungarian method for the assignment problem, Naval Research Logistics Quarterly, Vol. 2, 1955, pp. 83-97.
 
[27]  Kuhn H.W., Variants of the Hungarian method for assignment problem, Naval Research Logistics Quarterly, Vol. 3, 1956, pp. 253-258.
 
[28]  Mahapatra D.R., Roy S.K. and Biswal M.P., Multi-choice stochastic transportation problem involving extreme value distribution, Applied Mathematical Modelling, Vol. 37, 2013, pp. 2230-2240.
 
[29]  Maurya A.K. and Maurya V.N., A novel algorithm for optimum balancing energy consumption LEACH protocol using numerical simulation technique, International Journal of Electronics Communication and Electrical Engineering, Algeria, Vol. 3(4), 2013, pp. 1-19, ISSN: 2277-7040.
 
[30]  Maurya V.N. and Garg M.B., An alternative approach for determining an optimum assignment schedule in management systems, Acta Ciencia Indica Mathematics, Vol. 32(3), 2006, pp. 1017-1022, ISSN: 0970-0455.
 
[31]  Maurya V.N., Bathla R. K., Maurya A.K., Arora D.K and Gautam R.A., An alternate efficient sorting algorithm applicable for classification of versatile data, International Journal of Mathematical Modeling and Applied Computing, Academic & Scientific Publishing, New York, USA, Vol.1(1), 2013, pp. 1-10, ISSN: 2332-3744.
 
[32]  Maurya V.N., Computational approach to cost and profit analysis of k-out of-n repairable system integrating human error and system failure constraints, Physical Sciences Research International, Nigeria, Vol. 1 (4), 2013, pp. 133-140.
 
[33]  Maurya V.N., Investigation of probability generating function in an interdependent M/M/1:(∞;GD) queueing model with controllable arrival rates using Rouche’s theorem, Open Journal of Optimization, Scientific Research Publishing, Irvine, California, USA, Vol. 1 (2), 2012, pp. 34-38, ISSN (Print): 2325-7105, ISSN (Online): 2325-7091.
 
[34]  Maurya V.N., Mathematical modeling for performance analysis and inference of k-out of-n repairable system integrating human error and system failure constraints, American Journal of Modeling and Optimization, Science & Education Publishing, USA, Vol. 2 (1), 2014, pp. 16-24, ISSN (Print) 2333-1143, ISSN (Online) 2333-1267.
 
[35]  Maurya V.N., Mathematical modelling and performance analysis of single server two-state batch arrivals and batch service Markovian queue with multiple vacations, American Journal of Modeling and Optimization, Science & Education Publishing, USA, Vol. 2 (2), 2014, ISSN (Print) 2333-1143, ISSN (Online) 2333-1267.
 
[36]  Maurya V.N., Maximum entropy analysis of MX/(G1,G2)/1 retrial queueing model with second phase optional service and Bernoulli vacation schedule, American Journal of Operational Research, Scientific and Academic Publishing, Rosemead, California, USA, Vol. 3 (1), 2013, pp. 1-12, ISSN (Print): 2324-6537, ISSN (Online): 2324-6545.
 
[37]  Maurya V.N., Performance Analysis and Inference of Mixed Poisson Queuing Models, Scholar’s Press Publishing Co., Saarbrucken, Germany, ISBN 978-3-639-70092-3, 2013.
 
[38]  Maurya V.N., Performance analysis of MX/(G1,G2)/1 queueing model with second phase optional service and Bernoulli vacation schedule, American Journal of Modeling and Optimization, Science and Education Publishing, New York, USA, Vol. 2 (1), 2014, pp. 1-7, ISSN (Print) 2333-1143, ISSN (Online) 2333-1267.
 
[39]  Munkres and James, Algorithms for the assignment and transportation problems, Journal of the Society for Industrial and Applied Mathematics, Vol. 5, 1957, pp. 32-38.
 
[40]  Neralić L., Modified Lagrangians and optimization of costs, Ph.D. Thesis, Faculty of Economics, University of Zagreb, Zagreb. (In Croatian), 1979.
 
[41]  Neralić, L., An extended production-transportation model for oil products, Nafta, Vol. 31, 1980, pp. 267-271.
 
[42]  Pandian P. and Natarajan G., A new method for finding an optimal solution for transportation problems, International Journal of Mathematical Sciences & Engineering Applications, Vol. 4, 2010, pp. 59-65.
 
[43]  Ping Ji and Chu K.F., A dual-matrix approach to the transportation problem. Asia-Pacific Journal of Operation Research, Vol. 19(1), 2002, pp. 35-45.
 
[44]  Reinfeld N.V. and Vogel W.R., Mathematical Programming New Jersey Prentice- Hall, Englewood Cliffs, 1958.
 
[45]  Samuel A. Edward and Venkatachalapathy M., Modified Vogel’s approximation method for fuzzy transportation problems, Applied Mathematical Sciences, Vol. 28, 2011, pp. 1367-1372.
 
[46]  Sharma. J.K., Operations Research-Theory and applications, Macmillan India Ltd., New Delhi, India, 2005.
 
[47]  Shore H.H., The transportation problem and the Vogel approximation method, Decision Sciences, Vol. 1 (3-4), 1970, pp. 441-457.
 
[48]  Sudhakar V.J., Arunsankar N. and Karpagam T., A new approach for finding an optimal solution for transportation problems, European Journal of Scientific Research, Vol. 68, 2012, pp. 254-257.
 
[49]  Taha. H.A., Operations Research- Introduction, Prentice Hall of India, New Delhi, India, 2004.